Alert archive / Virginia / River Flood Warnings in 2013
River Flood Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Jul 12, 2013, 8:12 AM EDT for Rockingham County, Virginia. It took effect at Jul 12, 2013, 8:00 PM EDT. It was in force for 95 min.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2013, 8:12 AM EDT (12:12 UTC)
- In effect from
- Jul 12, 2013, 8:00 PM EDT
- Expired
- Jul 12, 2013, 9:35 PM EDT
- In force
- 95 min
- Issued by
- NWS Baltimore/Washington
- Flood severity
- Minor
County Rockingham County, VA
The radar
The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Shenandoah River near Lynnwood (LYWV2). The gauge peaked at 12.72 ft at Jul 12, 2013, 12:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01628500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
031 WGUS41 KLWX 121212 FLWLWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 812 AM EDT FRI JUL 12 2013 ...THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD AFFECTING ROCKINGHAM COUNTY RAPPAHANNOCK RIVER AT REMINGTON AFFECTING CULPEPER AND FAUQUIER COUNTIES EXCESSIVE RUNOFF FROM HEAVY RAINFALL LAST NIGHT AND THIS MORNING WILL CONTINUE TO PRODUCE STEADY RISES IN AREA CREEKS AND STREAMS. MORE RAIN IS EXPECTED LATER TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... TELEVISION OR RADIO STATIONS...OR VISIT OUR WEBSITE AT WEATHER.GOV. YOU CAN ALSO FIND US ON FACEBOOK BY SEARCHING U.S. NATIONAL WEATHER SERVICE BALTIMORE WASHINGTON. && VAC165-122012- /O.NEW.KLWX.FL.W.0021.130713T0000Z-130713T0600Z/ /LYWV2.1.ER.130713T0000Z.130713T0000Z.130713T0000Z.NO/ 812 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD. * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 8 AM FRIDAY THE STAGE WAS 10.3 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND CREST NEAR 16.0 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS EVENING. * IMPACT...AT 16.0 FEET...LOWLANDS NEAR THE RIVER...AND LOW SPOTS OF POWER DAM ROAD...BEGIN TO FLOOD. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME SOUTH FORK SHENANDOAH RIVER LYNNWOOD 16.0 10.3 FRI 8 AM 14.2 16.0 14.9 11.5 16.0 FRI 8 PM $$ VAC047-061-122012- /O.NEW.KLWX.FL.W.0022.130712T2108Z-130713T1200Z/ /RENV2.1.ER.130712T2108Z.130713T0000Z.130713T0600Z.NO/ 812 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * FLOOD WARNING FOR THE RAPPAHANNOCK RIVER AT REMINGTON. * FROM THIS AFTERNOON UNTIL SATURDAY MORNING. * AT 7 AM FRIDAY THE STAGE WAS 10.2 FEET AND RISING. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CREST NEAR 16.0 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY OVERNIGHT TONIGHT. * IMPACT...AT 15.0 FEET...TIN POT RUN ROAD AND SUMERDUCK ROAD NEAR REMINGTON ARE FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON OCT 30 2012. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME RAPPAHANNOCK RIVER REMINGTON 15.0 10.2 FRI 7 AM 13.9 16.0 15.0 12.5 16.0 FRI 8 PM $$
2 follow-up statements
364 WGUS81 KLWX 121845 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 245 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... RAPPAHANNOCK RIVER AT REMINGTON AFFECTING CULPEPER AND FAUQUIER COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA...WEST VIRGINIA... SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD AFFECTING ROCKINGHAM COUNTY SHENANDOAH RIVER AT MILLVILLE AFFECTING CLARKE AND JEFFERSON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... TELEVISION OR RADIO STATIONS...OR VISIT OUR WEBSITE AT WEATHER.GOV. YOU CAN ALSO FIND US ON FACEBOOK BY SEARCHING U.S. NATIONAL WEATHER SERVICE BALTIMORE WASHINGTON. && VAC165-130245- /O.CON.KLWX.FL.W.0021.130713T0000Z-130713T0600Z/ /LYWV2.1.ER.130713T0000Z.130713T0000Z.130713T0000Z.NO/ 245 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD. * FROM EARLY THIS EVENING UNTIL LATE TONIGHT. * AT 2 PM FRIDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND CREST NEAR 16.0 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS EVENING. * IMPACT...AT 16.0 FEET...LOWLANDS NEAR THE RIVER...AND LOW SPOTS OF POWER DAM ROAD...BEGIN TO FLOOD. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME SOUTH FORK SHENANDOAH RIVER LYNNWOOD 16.0 12.1 FRI 2 PM 16.0 15.2 12.3 16.0 FRI 8 PM $$ VAC043-WVC037-130245- /O.CON.KLWX.FL.W.0023.130713T2200Z-130714T2100Z/ /MILW2.1.ER.130713T2200Z.130713T2300Z.130714T1500Z.NO/ 245 PM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE SHENANDOAH RIVER AT MILLVILLE. * FROM EARLY TOMORROW EVENING UNTIL SUNDAY AFTERNOON. * AT 2 PM FRIDAY THE STAGE WAS 2.6 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND CREST NEAR 11.0 FEET BY EARLY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * IMPACT...AT 11.0 FEET...A SMALL PORTION OF WILT ROAD /COUNTY ROAD 9 OVER 8/ BEGINS TO FLOOD. WATER ALSO BEGINS TO FLOW OVER MILLVILLE DAM. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.4 FEET ON OCT 31 2012. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME SHENANDOAH RIVER MILLVILLE 10.0 2.6 FRI 2 PM 2.7 2.9 3.2 11.0 SAT 7 PM $$ VAC047-061-130244- /O.EXT.KLWX.FL.W.0022.130712T1844Z-130713T2031Z/ /RENV2.1.ER.130712T1625Z.130713T0600Z.130713T1431Z.NO/ 245 PM EDT FRI JUL 12 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE RAPPAHANNOCK RIVER AT REMINGTON. * UNTIL SATURDAY AFTERNOON. * AT 2 PM FRIDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 2 PM FRIDAY WAS 16.5 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY OVERNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING . * IMPACT...AT 18.0 FEET...WATER APPROACHES HOMES SOUTH OF REMINGTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET ON JAN 31 2013. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME RAPPAHANNOCK RIVER REMINGTON 15.0 16.5 FRI 2 PM 17.0 17.5 15.8 17.5 SAT 2 AM $$
541 WGUS81 KLWX 130135 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 935 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA...WEST VIRGINIA... SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD AFFECTING ROCKINGHAM COUNTY SHENANDOAH RIVER AT MILLVILLE AFFECTING CLARKE AND JEFFERSON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... TELEVISION OR RADIO STATIONS...OR VISIT OUR WEBSITE AT WEATHER.GOV. YOU CAN ALSO FIND US ON FACEBOOK BY SEARCHING U.S. NATIONAL WEATHER SERVICE BALTIMORE WASHINGTON. && VAC165-130205- /O.CAN.KLWX.FL.W.0021.000000T0000Z-130713T0600Z/ /LYWV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 935 PM EDT FRI JUL 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK SHENANDOAH RIVER NEAR LYNNWOOD. * AT 9 PM FRIDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 16.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME SAT SAT SAT SAT STG DAY TIME SOUTH FORK SHENANDOAH RIVER LYNNWOOD 16.0 7.7 FRI 9 PM 7.1 6.6 6.7 6.9 $$ VAC043-WVC037-130205- /O.CAN.KLWX.FL.W.0023.000000T0000Z-130714T2100Z/ /MILW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 935 PM EDT FRI JUL 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE SHENANDOAH RIVER AT MILLVILLE. * AT 8 PM FRIDAY THE STAGE WAS 2.6 FEET. * FLOOD STAGE IS 10.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * IMPACT...AT 8.0 FEET...WATER BEGINS TO APPROACH BLOOMERY ROAD /COUNTY ROAD 27/ NEAR BLOOMERY WEST VIRGINIA...AND A COUPLE ROADS ALONGSIDE THE RIVER IN CLARKE COUNTY VIRGINIA. CAMPERS SHOULD MOVE AWAY FROM THE RIVER. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME SAT SAT SAT SAT STG DAY TIME SHENANDOAH RIVER MILLVILLE 10.0 2.6 FRI 8 PM 2.7 2.9 8.9 8.1 $$ HTS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Jul 12, 3:39 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 12, 3:39 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 AM EDT FRI JUL 12 2013
.SYNOPSIS...
A COLD FRONT HAS BECOME STATIONARY ACROSS EASTERN VIRGINIA AND IS
PROVIDING THE FOCUS FOR HEAVY RAINFALL. THIS FRONT WILL REMAIN TO THE
SOUTHEAST OF THE AREA THROUGH SATURDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LAST NGT/S HRRR RUNS...NAM/GFS HAD THE SOLN NAILED. SHRA/TSRA FILLED
IN...WITH COPIOUS RAFL ACRS CWFA...SPCLY IN A STRIPE FM CENTRL SHEN
VLY INTO THE WRN BURBS OF DC. THAT ACTIVITY ONGOING ATTM...W/ NMRS
FLOOD CONCERNS. SYNOPICALLY...SVRL FACTORS CONTRIBUTING TO THE
SHRA-- FIRST...HGTS HV BEEN DROPPING AS AN H5 LOW APPROACHES FM THE
GRTLKS. SECONDLY...CWFA W/IN RRQ OF AN UPR JET. ITS ONLY ABT 70
KT...BUT IT/S SUFFICIENT TO SUPPORT LIFT. THIRD...A STALLED CDFNT
WAVERING ALONG THE I-95 CORRIDOR. BELIEVE THAT THERE ARE A CPL WK
IMPULSES GLIDING ALONG THE STALLED SFC BNDRY.
THESE INGREDIENTS WL STILL BE IN PLACE TDA. IN FACT HGTS WL BE QUITE
LOW AS H5 LOW COMES VERY CLOSE TO CWFA. IN ADDITION...ELY H8 WNDS WL
INCREASE...NOT JUST LEADING TO AN OVERRUNNING SITUATION BUT ALSO
PUMPING IN ADDITIONAL ATLC MSTR. PWAT WL BE HOVERING BTWN 1.75-2.00
INCHES FOR MOST OF THE DAY.
THE BIGGEST ADJUSTMENT IN GDNC FM THE 18Z TO 00Z CYCLES IS WHETHER
THERE WL BE A PRE-DAWN BREAK IN THE ACTION. NOT ONLY THE 00Z GDNC
CYCLE...BUT ALSO THE LTST HRRR AND RADAR TRENDS SUGGEST THAT WON/T
BE HAPPENING. FURTHER...THERE/S A STRONGER SIGNAL THAT THERE WL BE A
WK LOW MVG UP THE BAY TWD MIDDAY. THEREFORE...CANT DISCERN A PART OF
THE DAY THAT WL BE DRIER THAN THE REST. WL HV DECENT LLVL CNVGNC AND
ULVL DIVGNC THRUT. IF THERE/S ONE WRINKLE...ITS THE FACT THAT SNDGS
LOOK SO SATD THAT INSTBY WL BE MINIMAL.
CONSIDERING MSTR AND FORCING...AM CONCERNED THAT FLOODING WL BE A
CONCERN. FOR SOME SPOTS /SHD TO FFX/...IT WL BE AN ONGOING ISSUE...
WHILE IT WL BE A NEW CONCERN. THEREFORE...A FLOOD WATCH WL BE
APPROPRIATE. CONSIDERING HVY RAFL RATES...WIBIS A FLASH FLOOD WATCH
FOR MOST OF CWFA TIL WRN MTNS.
HV LKLY/CAT POPS FOR ALL AREAS XPCT THE PTMC HIGHLANDS. MAXT WL BE
KEPT DOWN...SPCLY FOR THE WEST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
DAYTIME ACTIVITY WL BE ONGOING INTO THE EVNG. HGTS WL START TO RISE
OVNGT. AM HOPEFUL THAT WL LEAD TO A LESSENING THREAT...AND WL TRAIL
POPS OFF OVNGT FM A PLATEAU OF LKLY. AS LONG AS THE SFC BNDRY
REMAINS...CANT COMFORTABLY REMOVE POPS FOR ANY PERIOD.
SAME BASIC CONCEPT EXTENDS INTO SAT. HGTS WL BE HIER AS H5 LOW
RETROGRADES IN RESPONSE TO BLDG RDG SFC-H5 FM WRN ATLC. HWVR...STILL
HV THE SAME FORCING MECHANISMS ON A HUMID AMS /PWATS DONT CHG TOO
MUCH/. WL HV POPS IN THE CHC CATEGORY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS HAS BEEN WRITTEN IN THE PAST TWO NGTS XTND DSCNS THE MDL
PROJECTED UPR LVL AND SFC PATTERNS FOR THE LATTER PARTS OF THE FCST
HV BEEN QUITE ANOMALOUS FOR MID JUL. REGARDLESS THE CONTINUITY BTWN
THE MDLS HAS BEEN GETTING GRTR SHOWING A SMALL UPR LVL CUTOFF LOW
OVR WEST VIRGINIA SAT TRACKING FURTHER WWD...AS HIGH PRES BUILDS OVR
NEW ENGLAND AND THEN INTO THE MID ATLC FOR MUCH OF THE NEW WK.
W/ SO MUCH MOISTURE OVR THE AREA IT IS PSBL THAT DIURNAL TSTMS
COULD DVLP SUN AFTN. AFTR THAT THE UPR RDG IS PROGGED TO COVER
MUCH OF THE ERN U.S. THRU AT LEAST MIDWEEK. TEMPS XPCTD TO CLIMB A
LTL EACH DAY...W/ HIGHS XPCTD TO GET BACK INTO THE 90S TUE THRU PSBLY
FRI. TYPICAL MID JUL WARMTH AT NGT W/ LOWS IN THE M70S IN THE
CITIES...60S W OF THE I-95.
THIS MAY NOT BE A LONG LIVED HEAT WV AS BOTH GFS AND ECMWF ARE
IMPLYING A WEAK TROF REDIGGING OVR QUEBEC/NEW ENGLAND BY NEXT FRI.
THIS WOULD LKLY BRING A CD FNT INTO THE NERN U.S. FRI. IF THIS
DOES OCCUR THE MID ALTC WL AGN HV CHCS FOR TSTMS.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
NRMS-WIDESPREAD SHRA/TSRA THIS MRNG. VSBY IMPACTS WL BE LCLZD...BUT
POTENTIALY AOB IFR. DUE TO DIFFICULTIES PINPOINTING SPECIFICS IN A
TAF STYLE FCST...HV KEPT VSBYS IN MVFR. CIGS...ON THE OTHER
HAND...SHUD BE LWRG. ON TOP OF MVFR CIGS EVERYWHERE...AM TAKING
STRONG GDNC SIGNALS OF IFR FOR CHO.
FRI WL BE AN UNSETTLED DAY OVERALL. AN UPR LOW WL ROTATE TWD
AREA...SUGGESTING THAT ANY BINOVC WL ONLY QUICKLY FILL BACK IN.
FURTHER...NLY SFC FLOW AND ELY FLOW JUST OFF THE SFC WL INHIBIT MUCH
DRYING W/IN THE COLUMN. DO NOT XPCT CIGS TO RISE MUCH TAFTN. FURTHER
TSRA WL ONLY REINFORCE POTL RESTRICTIONS. CONDS CUD REALLY DROP FRI
NGT AS RAFL EXITS BUT MOIST LLVL CONDS PREVAIL.
AFTN TSTMS PSBL AT ALL AIRPORTS SUN AFTN...THEN HIGH PRES XPCTD TO
BUILD IN DURG THE FIRST PART OF THE NEW WK.
&&
.MARINE...
STALLED CDFNT WL BE NEARBY...SO WINDS VRBL AOB 10 KT. HVY RAIN IS
THE PRIMARY THREAT...BUT LCLY HIER WNDS PRESENT W/IN THESE
DOWNPOURS. WIBIS SMW/S AS APPROPRIATE.
MAY BE ABLE TO NUDGE THE FNT EWD FRI. IF SO...THERE CUD BE A SMALL
SURGE IN WNDS. STILL DO NOT HV HIGH CONFIDENCE IN THAT SCENARIO ATTM.
CONCERNS ARE THAT AN APPROACHING UPR LOW AND RIPPLES W/IN SFC FLOW
WL SUPPORT MORE SHRA/TSRA INSTEAD. AM KEEPING ALL WINDS BLO SCA
LVLS. BUT...ADDTL SMW/S MAY BE REQD.
IN THE XNTD PART OF THE FCST AFTN TSTMS WL BE PSBL ON THE WATERS
SUNDAY. OTHERWISE WINDS XPCTD TO RMN BLO SCA VALUES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003>007-009>011-
013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ025>031-036>040-
042-050>057-501-502.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ051>053.
MARINE...NONE.
&&
SYNOPSIS...WOODY!
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...WOODY!
AVIATION...HTS/WOODY!
MARINE...HTS/WOODY!Hazardous weather outlook, Jul 12, 5:09 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 509 AM EDT FRI JUL 12 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 509 AM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORTS OF FLOODING WOULD BE APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-131000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 509 AM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE SHENANDOAH VALLEY EASTWARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORTS OF FLOODING WOULD BE APPRECIATED. HTS
In the hours before
Local storm report, Jul 12, 5:36 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 1 ESE ROCK CREEK 38.90N 77.05W
07/12/2013 DISTRICT OF COLUMB DC 911 CALL CENTER
VIRGINIA AVE NW BETWEEN 22ND AND 24TH CLOSED DUE TO
FLASH FLOODING
&&
EVENT NUMBER LWX1300644
JRKLocal storm report, Jul 12, 7:00 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
700 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 WSW GEORGETOWN 38.91N 77.10W
07/12/2013 DISTRICT OF COLUMB DC 911 CALL CENTER
CANAL ROAD CLOSED DUE TO FLOODING
&&
EVENT NUMBER LWX1300645
WOODY!Local storm report, Jul 12, 7:11 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLOOD 3 WSW ARCOLA 38.93N 77.59W
07/12/2013 LOUDOUN VA 911 CALL CENTER
BRADDOCK ROAD AND STRATHAVEN COURT CLOSED DUE TO
FLOODING
&&
EVENT NUMBER LWX1300646
WOODY!Local storm report, Jul 12, 7:23 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
723 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD 2 SSE NEWINGTON 38.71N 77.19W
07/12/2013 FAIRFAX VA 911 CALL CENTER
INTERSECTION OF RT 1 AND TELEGRAPH RD CLOSED
&&
EVENT NUMBER LWX1300647
WOODY!Local storm report, Jul 12, 7:29 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
729 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD 2 NW ANNANDALE 38.85N 77.23W
07/12/2013 FAIRFAX VA 911 CALL CENTER
WOODBURN RD CLOSED DUE TO FLOODING
&&
EVENT NUMBER LWX1300648
WOODY!Local storm report, Jul 12, 7:55 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 3 S DARNESTOWN 39.06N 77.30W
07/12/2013 MONTGOMERY MD 911 CALL CENTER
EXIT RAMP OF 495 CLOSED AT RIVER RD
&&
EVENT NUMBER LWX1300649
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:35 PM EDT | Flash Flood Warning | LWX | Albemarle, City of Charlottesville | 3 hr |
| Jul 11, 10:39 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, Prince William | 3 hr |
| Jul 11, 10:47 PM EDT | Flash Flood Warning | LWX | Page, Rockingham, City of Harrisonburg | 3 hr |
| Jul 11, 11:12 PM EDT | Flash Flood Warning | LWX | Culpeper, Fauquier, Greene, Madison, Page, Prince William and 2 more | 6 hr |
| Jul 11, 11:26 PM EDT | Flash Flood Warning | LWX | Fairfax | 5 hr |
| Jul 12, 12:14 AM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 3 hr |
| Jul 12, 12:28 AM EDT | Areal Flood Warning | LWX | Albemarle, City of Charlottesville | 13 hr |
| Jul 12, 1:05 AM EDT | Flash Flood Warning | LWX | Fairfax, Fauquier, Prince William, City of Manassas, City of Manassas Park | 4 hr |
| Jul 12, 1:33 AM EDT | Areal Flood Warning | LWX | Page, Rockingham, City of Harrisonburg | 13 hr |
| Jul 12, 1:44 AM EDT | Areal Flood Warning | LWX | Fairfax, Loudoun, Prince William | 14 hr |
| Jul 12, 2:12 AM EDT | Flash Flood Warning | LWX | Fairfax, Prince William, Stafford | 3 hr |
| Jul 12, 2:31 AM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 12, 3:08 AM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 3 hr |
| Jul 12, 3:12 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 12, 3:44 AM EDT | Special Marine Warning | LWX | 91 min | |
| Jul 12, 3:46 AM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 21 more | 14 hr |
| Jul 12, 4:25 AM EDT | Areal Flood Warning | LWX | Rockingham | 11 hr |
| Jul 12, 4:58 AM EDT | Areal Flood Warning | LWX | Culpeper, Fauquier, Greene, Madison, Page, Prince William and 2 more | 23 hr |
| Jul 12, 5:13 AM EDT | Areal Flood Warning | LWX | Fairfax, Fauquier, Prince William, City of Manassas, City of Manassas Park | 23 hr |
| Jul 12, 5:18 AM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 12, 5:47 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 14 hr |
| Jul 12, 6:08 AM EDT | Areal Flood Warning | LWX | Culpeper, Greene, Madison, Orange | 8 hr |
| Jul 12, 8:12 AM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 19 hr |
| Jul 12, 9:17 AM EDT | River Flood Warning | LWX | Clarke | 12 hr |
| Jul 12, 9:28 AM EDT | Small Craft Advisory | LWX | 13 hr | |
| Jul 12, 12:13 PM EDT | Areal Flood Warning | LWX | Shenandoah | 9 hr |
Nearby
River Flood Warnings in Virginia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.